snowfairylove (snowfairylove) wrote in vaginapagina,
snowfairylove
snowfairylove
vaginapagina

6+ months of angry vaginal/vulvar issues.. Please help!

Hi Everyone! I made a LJ account specifically to post here, hoping that one of you amazing superstars might be able to help me! I'm desperate at this point.. I'm 23 years old and have been having major angry vagina/vulva issues for the last 6+ months or so.. Here is a play by play of what's been going on:

On May 7th, I had a surgical abortion. I had never been pregnant before and have been on birth control, off and on, since I was 14 to control ovarian cysts/hormonal acne/painful periods and to prevent babies. When the termination was performed, I was tested for STDs and the results were negative for any of the STDs they tested for. 3 days after the abortion, I started taking Ortho Tri-Cyclen. I had taken this brand of HBC previously for about 7.5 years. I was feeling fine.
Approximately 3 weeks after the abortion, I started noticing what seemed to be the beginning symptoms of a minor yeast infection. I've had them before on the Ortho and usually just experience minor discomfort/irritation/itching without any thick discharge or other symptoms. Since one dose of Diflucan usually does the trick, I made a call to my primary physician and took 1 dose of Diflucan.
After not feeling any relief for about 2-3 days, I called a GYN I hadn't seen previously and made an appointment for a few days later. After taking a swab and checking it under a microscope, the Dr. told me he didn't see any yeast, that some women just have naturally irritated vaginas, and sent me on my way. (?!?!)
A week or two later, the minor discomfort/irritation/itching turned in to what seemed like a full-blown UTI. I was having pain with urination, frequency, etc. I started drinking unsweetened cranberry juice and a ton of water. I went to see my primary doctor and he had me take a urine test and prescribed Bactrim to take twice a day for 10 days. When the results came back, the doctor informed me that the infection I had was extremely minor, if there was even an infection at all. He advised me to continue taking the antibiotics. After taking the Bactrim for a full week, I did not feel any better so I made an appointment with a different GYN. When I told her my symptoms, she said it sounded like a classic UTI and prescribed Macrobid(spelling?). She also took some cultures and ordered another urine test. I took the full course of antibiotics and still did not feel better so when the nurse called and told me all my tests were normal, I was frustrated. I made an appointment to see yet another GYN (the 3rd in 2 months!) who did a pap and took cultures. The pap came back normal and the cultures were negative.
So, by now it's mid-August and I make an appointment to see a Urologist. The urologist told me that my urine was crystal clear like a new born baby, that perhaps I should stop taking my HBC in case it was messing up my system, and to come back in 6 months if my symptoms persisted. I stopped taking HBC. If you've read this far, I'm sure you can imagine how hopeless I must have felt by this time because, at this point, I'm still having constant UTI symptoms in addition to the minor yeast-like symptoms. Having sex was painful upon entry of PIV, but was comfortable after about a minute or so. Urinating afterward was nearly excruciating, and I would feel pain for a full day or two. Any kind of foreplay was completely out of the question. Sexual activity was now limited to about once or twice a week, if that.
By mid-September, my UTI symptoms were gone, but the vaginal/vulvar irritation was still present. I tried sitz baths, plain, unsweetened yogurt, AVC rinses, tea tree oil gentian violet, Monistat, aquaphor, vaseline, vitamin e oil, etc. with no relief. Mid-November, I went back to one of the GYNs I had seen previously and she prescribed two doses of Diflucan to take one week apart and took cultures again (they came back negative). She told me that my vulva was extremely red and irritated. When I asked her about possible herpes infection, she told me it was unlikely since herpes outbreaks generally occur in cycles and I haven't had any signs of an outbreak, bumps, blisters, oozing, crusting, etc. She said that herpes would not cause me the symptoms I'd been experiencing and that she was thinking it still might be yeast or trich. The Diflucan only provided very minor relief, but it may have only been a mental reaction. When I asked the doctor what I should try next, she prescribed Cloebetasol cream and advised me to apply it twice a day for 10 days. I have been using it since then, for about a month, which I know can thin the skin, etc., but this is probably the only thing that provides even minor relief on contact. The doctor told me that, if this didn't work, she didn't know what else to do..
So.. all of that leads me up to today.. For the last 6+ months I have been in pain and have been experiencing irritation and discomfort every second of every minute of every day. I am constantly aware of my girly bits and not in a good way. The pain, burning, and irritation is now predominantly on the right side of my vulva and no more than half an inch inside my vagina, also on the right. Sometimes after walking around, the discomfort will be kind of sore on top of the burning, itching, irritation. I can liken the feeling to how it would feel if you accidently scratched a really severe sunburn, except I feel like that all the time.

Here are other things about me and also things that have been going on with my body since my vagina started this war on my life:
-In June, when all of this started, I had pink eye for the first time ever. My boyfriend didn't catch it and no one around me had any symptoms.
-I have also experienced really itchy armpits, elbows, and itchy skin on the back of my legs behind the knee, but have not switched deodorant, soap, laundry detergent, or anything else for that matter.
-I was diagnosed with HPV in August 2006. I had an HPV test done and it came back with two strains of high-risk HPV and one strain of low-risk that could cause warts. I had an abnormal pap and had cryotherapy which did not change the abnormal cells at all. I had paps done every 4 months until I had a normal pap in August of 2008. At that time, my HPV test came back clear of any high-risk strains, but the low-risk was still present. I never had any signs of genital warts. After using the cloebetasol for about 3 weeks, I developed 2 flesh-colored bumps on the right side of my vulva, further up toward my clit, above where I have been feeling pain. The bumps have not changed at all in over a week or so and do not hurt/itch/etc. (Could this be from the extended use of the cloebetasol?) If these are warts, then I will get them treated.. This is the least of my worries at this point.
-I have only had one sexual partner in the last year. Prior to my boyfriend, I had not had sex with anyone at all for a full year.
-I am very conscious of my hygeine. I do laundry regularly with the same laundry detergent I've used for at least 10 years. I do not use soap to wash my girly bits, just water. I regularly clean my tub/shower and wear cotton underwear only. Thongs/boy shorts do not make a difference in my level of discomfort. I do not wear pantyliners on a daily basis, only during my period when I wear tampons as well.
-The last time my boyfriend and I used lube/condoms was probably over 2 months ago as I can not tolerate sexual contact at all at this point. Prior to sex with my current boyfriend, lube and condoms did not cause any negative reaction from my vagina.
-I have been waiting to get a Mirena for months and months.. It is completely paid for and has been sitting at my Dr's office for months just waiting to find its 5 year home in my uterus. Yesterday, I took a urine test for STDs as I am done with waiting for my pain issue to be resolved before I get this thing put in. I am scheduled for insertion on Wednesday.


So... Does anyone have any idea what is going on with my vagina?! This is beyond frustrating and is eating away at my quality of life. I'm depressed and exhausted and never want to do anything because even sitting still causes discomfort. Could it be Stevens-Johnson syndrome? VIN? Systemic yeast? Punishment for getting an abortion? I'm at a loss.. Someone please help!
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 27 comments